Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 6, NWS Norman, OK

May 27, 20086 counties in Texas; Cotton County, Jackson County, Tillman County, Oklahoma

NWS Norman, OK issued this high wind warning at May 27, 2008, 11:41 PM CDT for 6 counties in Texas; Cotton County, Jackson County, Tillman County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2008, 11:41 PM CDT (04:41 UTC)
Expired
May 28, 2008, 2:22 AM CDT
In force
3 hr
Issued by
NWS Norman, OK

Counties Cotton County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 33 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 280441
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1141 PM CDT TUE MAY 27 2008


OKZ036-037-044-TXZ083>086-088-089-280800-
/O.NEW.KOUN.HW.W.0006.080528T0441Z-080528T0800Z/
JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-BAYLOR-
ARCHER-
INCLUDING THE CITIES OF...ALTUS...FREDERICK...WALTERS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
1141 PM CDT TUE MAY 27 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT WEDNESDAY. 

STRONG WINDS ASSOCIATED WITH WEAKENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE OVER PARTS OF WESTERN NORTH TEXAS AND THE RED
RIVER VALLEY OF SOUTHWEST OKLAHOMA. GUSTS OF 60 TO 70 MPH WILL BE
POSSIBLE THROUGH THE EARLY MORNING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
CJS
1 follow-up statement
000 
WWUS74 KOUN 280722
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
222 AM CDT WED MAY 28 2008


OKZ036-037-044-TXZ083>086-088-089-280830-
/O.CAN.KOUN.HW.W.0006.000000T0000Z-080528T0800Z/
JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-BAYLOR-
ARCHER-
INCLUDING THE CITIES OF...ALTUS...FREDERICK...WALTERS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
222 AM CDT WED MAY 28 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH
WIND WARNING. THE HIGH WINDS THAT WERE OCCURRING EARLIER THIS
MORNING OVER THE AREA HAVE SINCE SUBSIDED. WIND GUSTS THROUGH THE
REST OF THE MORNING SHOULD REMAIN BELOW 35 MPH.


$$

CJS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 27, 3:12 PM CDT, 8 hours 29 minutes earlier.

Area forecast discussion, May 27, 3:12 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT TUE MAY 27 2008

.DISCUSSION...
SLOW MOVING COLD FRONT WILL WORK ITS WAY SOUTH ACROSS THE AREA
TONIGHT AND EARLY WEDNESDAY. AS IT DOES SO IT WILL BE FOCUS FOR YET
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THERE REMAINS A SEVERE
THREAT ACROSS MAINLY SOUTHWEST OKLAHOMA INTO NORTH TEXAS WHERE
BETTER INSTABILITY RESIDES. HEAVY RAIN WILL ALSO BE A CONCERN WITH
THE SLOW MOVEMENT OF THE BOUNDARY OVERNIGHT. THEREFORE HAVE ISSUED A
FLOOD WATCH FOR TONIGHT ACROSS SOUTH-CENTRAL INTO SOUTHEAST FOR
TONIGHT.

COULD BE A FEW SHOWERS LEFT WEDNESDAY MORNING. OTHERWISE COOLER
DRIER AIRMASS WILL MAKE FOR SLIGHTLY MORE COMFORTABLE DAY ON
WEDNESDAY ACROSS MOST OF THE AREA. THIS WILL BE SHORT-LIVED AS SOUTH
WINDS AND HIGHER DEWPOINTS RETURN ON THURSDAY. QUITER PERIOD OF
WEATHER EXPECTED SECOND HALF OF WEEK INTO WEEKEND... ALTHOUGH VERY
WARM AND MUGGY CONDITIONS WILL EXIST. ANOTHER WEAKER SFC FRONT MOVES
SOUTH ACROSS AREA ON SATURDAY/SATURDAY NIGHT... BUT SHOULD GO
THROUGH DRY. MUCH OF THE REMAINDER OF THE FORECAST LOOKS WARM AND
PRECIP FREE AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  82  69  90 /  60  10  10  10
HOBART OK         64  84  68  94 /  50  10  10  10
WICHITA FALLS TX  68  89  72  93 /  60  20  10   0
GAGE OK           51  78  66  92 /  20  10  10  10
PONCA CITY OK     62  76  67  89 /  40  10  10  10
DURANT OK         69  87  71  89 /  60  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
     FOR OKZ027>032-039>043-045>048-050>052.

TX...NONE.
&&

25/30
Hazardous weather outlook, May 27, 11:58 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT TUE MAY 27 2008

OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PARTS OF WESTERN
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTHWEST OF A LINE FROM ARNETT... TO
WATONGA... TO DUNCAN AND WAURIKA OKLAHOMA. THIS ALSO INCLUDES ALL OF
WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 2 PM INTO
TONIGHT.

IMPACTS...
LARGE HAIL TO THE SIZE OF GOLFBALLS... STRONG WINDS TO 65 MPH... AND
LOCALLY HEAVY RAINS WILL BE THE MAIN SEVERE WEATHER CONCERNS.
HOWEVER... AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING WILL
ALSO BE POSSIBLE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND TONIGHT.

DISCUSSION...
ONGOING THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST OKLAHOMA
WILL CONTINUE EARLY THIS AFTERNOON. MEANWHILE... A COLD FRONT
LOCATED OVER THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO PARTS
OF WESTERN OKLAHOMA THIS AFTERNOON AND CONTINUE TO MOVE ACROSS THE
AREA TONIGHT. THE MORNING STORMS HAVE ALSO GENERATED AN OUTFLOW
BOUNDARY THAT WILL EXTEND FROM THE COLD FRONT SOUTHEASTWARD ACROSS
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG THE FRONT DURING THE AFTERNOON HOURS.
IF THE OUTFLOW BOUNDARY CAN MAINTAIN ITSELF THIS AFTERNOON... IT
COULD ALSO BE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE
AIRMASS TO THE SOUTH OF THE OUTFLOW BOUNDARY IS EXPECTED TO BECOME
VERY UNSTABLE THIS AFTERNOON ACROSS PARTS OF SOUTHWEST OKLAHOMA AND
NORTH TEXAS. SOME OF THE STORMS MAY BECOME SEVERE DESPITE RATHER
MODEST WIND SHEAR. THE PRIMARY SEVERE WEATHER THREATS ARE EXPECTED
TO BE LARGE HAIL AND DAMAGING WINDS. HOWEVER... ISOLATED TORNADOES
COULD STILL BE A THREAT THIS AFTERNOON AND EVENING... IF THE
REMNANTS OF THE OUTFLOW BOUNDARY AND THE COLD FRONT CAN FAVORABLY
MODIFY THE LOW LEVEL WINDS IN THE AREA AND THE INSTABILITIES REACH
VERY HIGH VALUES.

THE THUNDERSTORM ACTIVITY IS EXPECTED TO ADVANCE TO THE SOUTHEAST AS
THE COLD FRONT MOVES ACROSS THE AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT. THE HEAVY RAIN
MAY LEAD TO FLOODING IN SOME LOCATIONS. PLEASE REFER TO THE FLOOD
WATCH FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY BE CONTINUING IN SOUTHEAST OKLAHOMA ON
WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF STORMS IN NORTHERN
OKLAHOMA SUNDAY NIGHT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

MAXWELL

In the hours before

Local storm report, May 27, 7:37 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     5 NE ELDORADO           34.52N 99.59W
05/27/2008  M58 MPH          JACKSON            OK   TRAINED SPOTTER

&&

DW
Special weather statement, May 27, 7:55 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT TUE MAY 27 2008

TXZ087-088-280115-
KNOX TX-BAYLOR TX-
755 PM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTH OF VERA
TO 5 MILES WEST OF MUNDAY AT 755 PM CDT...MOVING EAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BAYLOR AND KNOX COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, May 27, 8:14 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT TUE MAY 27 2008

TXZ087-088-280145-
KNOX TX-BAYLOR TX-
814 PM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER GOREE AT 814 PM CDT...MOVING
EAST AT 19 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Special weather statement, May 27, 8:36 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT TUE MAY 27 2008

TXZ086-088>090-280215-
WICHITA TX-CLAY TX-ARCHER TX-BAYLOR TX-
836 PM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...CLAY AND
WICHITA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM IOWA PARK TO 31 MILES
SOUTHWEST OF WESTOVER AT 836 PM CDT...MOVING EAST AT 23 MPH.

SMALL HAIL MAY OCCUR WITH A 30-MINUTE PERIOD OF VERY HEAVY RAINFALL.
LIGHTER SHOWERS WILL FOLLOW THE THUNDERSTORMS.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

WR
Special weather statement, May 27, 9:00 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT TUE MAY 27 2008

OKZ037-TXZ083>085-087-280300-
TILLMAN OK-HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX-
900 PM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...KNOX...
TILLMAN AND WILBARGER COUNTIES.

OCCASIONAL WIND GUSTS 45 TO 55 MPH CAN BE EXPECTED BEHIND THE LINE
OF THUNDERSTORMS THAT IS MOVING AWAY TO THE EAST OF WICHITA FALLS
AND ARCHER CITY. ONCE THE THUNDERSTORMS PASS THERE MAY BE A PERIOD OF
VERY GUSTY WIND FROM THE SOUTH OR SOUTHEAST. THE WIND MAY LAST
AROUND ONE HOUR.

WR
Special weather statement, May 27, 9:59 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT TUE MAY 27 2008

OKZ007-280330-
GRANT OK-
959 PM CDT TUE MAY 27 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF WAKITA AT 959 PM
CDT...MOVING NORTHEAST AT 14 MPH.

SMALL HAIL IS POSSIBLE.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:02 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman28 min
May 27, 7:29 PM CDTSevere Thunderstorm WarningOUNFoard, Wichita, Wilbarger41 min
May 27, 9:07 PM CDTSevere Thunderstorm WarningOUNArcher23 min
May 28, 12:28 AM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher2 hr

Nearby

High Wind Warnings in Texas, 2008High Wind Warnings in Oklahoma, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.